Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Dec. 28, 2018 12:18:31

Merry72
Registered: 2018-12-28
Posts: 1
Profile  

Post Radioactive Iodine treatment

Hi all,
New here, and happy holidays!
I just received radioactive iodine ablation treatment two weeks ago today for Graves, and didn't see any side effects until a few days ago. A lot of neck soreness, fatigue, back of the tongue pain at times. I don't seem to have any swelling, but I'm definitely uncomfortable.
My question is, is this normal? Will it lessen soon? My doctor just says ‘it will get better’. But, when? NO ONE informed me of side effects outside of the initial first 2-3 days after treatment, making RAI seem like an easy alternative to surgery. I'm angry and concerned. I'm wondering when I'll feel better, and if anyone had similar experience. For now, just taking Advil around the clock, which does seem to help a bit.
I also hear a lot of stories of it taking a very long time to find the right dosing of synthroid, once one starts that treatment.
Any similar experiences anyone could share?
Thank you!

Offline

#2 Dec. 31, 2018 08:44:03

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4082
Profile  

Post Radioactive Iodine treatment

Hello and welcome - Hopefully, others who have had RAI will chime in here. Definitely be persistent with your doctor if your neck pain is severe. There is a specific condition called “Radiation Thyroiditis” that occurs in about 1% of patients and causes the thyroid gland to become painfully inflamed. This is generally treated with nonsteroidal anti-inflammatory drugs.

If you are on Facebook, you might also be interested in our closed group there, as it tends to get a lot more activity. Once you request to join and agree to abide by the guidelines, requests are turned around within one business day.

To get there, visit our FB page and select “Visit Group.”

https://www.facebook.com/GDATF/


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

  • Root
  • » GDATF
  • » Post Radioactive Iodine treatment [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2019 Graves' Disease & Thyroid Foundation